# SDR 2008FA0000191

- Difficulty date: March 31, 2008
- Submitted: April 1, 2008
- Operation: General aviation
- Aircraft: N249RD
- Make and model: Maule M-7-235C
- Aircraft serial: 25069C
- Aircraft time: 439 hours
- Engine: Lyc O540B4B5
- Engine time: 439 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: 30802
- Part serial: 1640
- Condition: Bent
- Location: Carburetor
- Part time: 439 hours
- Component: Carburetor, Preair, MA45
- Component part number: 105054
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CARBURETOR FLOAT PN 30-802 PLASTIC FLOAT, THE CARBURETOR HAD A HIGH FLOAT LEVEL TWICE AFTER SETTING THE FLOAT TO SPEC IAW MM. THE FLOAT WAS REMOVED DUE TO THE FLOAT LEVER TANG WAS BENDING UNDER NORMAL USE CONTACTING THE NEEDLE VALVE AND RESULTING IN A HIGH FLOAT LEVEL AND ROUGH RUNNING ENGINE. IT WAS NOTICED THAT THE FLOAT LEVER TANG ON THE PLASTIC FLOAT PN 30-802 MADE OF STAINLESS STEEL IS ABOUT .5 THE THICKNESS THAT OF THE BRASS FLOAT PN 30-764 WHICH HAS HAD NO PROBLEMS WITH THE LEVER TANG BENDING IN NORMAL USE. A PN 30-764 FLOAT WAS INSTALLED AND ENGINE WAS NORMAL, NO ROUGHNESS NOTED.  PLEASE LOOK IN TO THIS PROBLEM SO AS NO ONE HAS A ROUGH AND RICH RUNNING ENGINE DUE TO THIS PROBLEM AND POSSIBLE EARLIER THAT NORMAL CARBURETOR ICING DUE TO EXCESS FUEL.
